MAUDE Adverse Event Report: SYNTHES GMBH SCRDRIVERSHAFT T25 STD F/MATRIX 5.5; SCREWDRIVER

SYNTHES GMBH SCRDRIVERSHAFT T25 STD F/MATRIX 5.5; SCREWDRIVER
Catalog Number 03.632.002
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that this was a cbt plif (l4/5) for treating lumbar spinal canal stenosis on (b)(6) 2021.The screwdriver made cracking noise during final screw tightening.The surgeon completed the tightening with the screwdriver in question.The procedure was completed without surgical delay.It was postoperatively found that the tip of the screwdriver had chipped.There was no patient consequence.No further information is available this report is for (1) scrdrivershaft t25 std f/matrix 5.5.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.The product was returned to us cq for evaluation.The us cq team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed scrdrivershaft t25 std f/matrix 5.5 tip of the device was slightly stripped.No other issues were identified.The dimensional inspection was not performed due to the post-manufacturing damage.The observed condition of the scrdrivershaft t25 std f/matrix 5.5 in the device was consistent with a random component failure that may have been caused by exposure to unintended forces.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed for scrdrivershaft t25 std f/matrix 5.5.While no definitive root cause could be determined.There was no indication that a design or manufacturing issue contributed to the complaint.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part # 03.632.002.Synthes lot # 6573881.Supplier lot # n/a.Release to warehouse date: 26 apr 2011.Manufactured by: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SCRDRIVERSHAFT T25 STD F/MATRIX 5.5
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key12638645
Report Number8030965-2021-08700
Device Sequence Number17077327
Product Code HXX
UDI-Device Identifier07611819378063
UDI-Public(01)07611819378063
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.632.002
Device Lot Number6573881
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/17/2021
Supplement Date Received by Manufacturer10/27/2021
Initial Report FDA Received Date10/15/2021
Supplement Report FDA Received Date11/18/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - SCREWS: SPINE-US; UNK - SCREWS: SPINE-US
Patient SexUnknown